Alert archive / Georgia / Areal Flood Warnings in 2009
Areal Flood Warning 69, NWS Atlanta, GA
NWS Atlanta, GA issued this areal flood warning at Dec 14, 2009, 7:24 PM EST for 12 counties in Georgia. It was in force for 23 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 14, 2009, 7:24 PM EST (00:24 UTC)
- Expired
- Dec 15, 2009, 6:30 PM EST
- In force
- 23 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bleckley County, GA, Dodge County, GA, Emanuel County, GA, Johnson County, GA, Laurens County, GA, Montgomery County, GA, Pulaski County, GA, Telfair County, GA, Toombs County, GA, Treutlen County, GA, Wheeler County, GA, Wilcox County, GA
The radar
The Robins AFB radar (KJGX), 64 km from the middle of the area, began a volume at 00:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 0.4 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 874 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 565 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.2
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this areal flood warning went out at Dec 14, 5:25 PM EST, 1 hour 59 minutes earlier.
Area forecast discussion, Dec 14, 5:25 PM EST, 1 hour 59 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 525 PM EST MON DEC 14 2009 .SHORT TERM /TODAY THROUGH TUESDAY/... WILL LET THE DENSE FOG ADVISORY RIDE TO 10 AM AS CURRENTLY ADVERTISED. NOT ALL STATIONS REPORTING DENSE FOG CRITERIA BUT MANY AT LEAST CLOSE. SATELLITE SHOWING MOISTURE MOVING N FROM GULF OF MEXICO. THIS WILL INCREASE CHANCES FOR RAIN DURING THE DAY WITH THE BEST CHANCES OVER THE SW CWA THIS AFTERNOON WITH THE CHANCE FOR THUNDERSTORMS AS MUCAPE INCREASES IN THE 400-1000 RANGE. NEXT COLD FRONT MOVES INTO THE AREA OVERNIGHT AND MOVES THROUGH THE AREA LATER TUESDAY OR SO BRINGING ANOTHER ROUND OF PRECIP WITH IT. MOIST UPPER FLOW ASSOCIATED WITH SHORT WAVE DYNAMICS AIDING THE LIFT POTENTIAL. SPC HAS A 5 PERCENT RISK AREA OVER CENTRAL GA FOR TUESDAY. PRECIP ENDS LATE TUESDAY OR TUESDAY NIGHT. SKIES CLEARING FOR MUCH OF THE AREA TUESDAY NIGHT. MAV/MET HIGH TEMPERATURES DIFFERING TODAY BY 7 TO 12 DEGREES. WILL FAVOR A BLEND OR WARMER AS THE MET LOOKS TOO COLD. MAV/MET CLOSER ON TUESDAY AND WILL FAVOR THE COOLER SIDE OF GUIDANCE DUE TO PRECIP POTENTIAL. OVERALL CONFIDENCE IS MODERATE. .LONG TERM /WEDNESDAY THROUGH SUNDAY/... DRY WEATHER EXPECTED THROUGH THURSDAY. AFTER THAT CONFIDENCE GOES TO ZERO AS THE GFS AND EUROPEAN GREATLY DIFFER. THE EUROPEAN BRINGS MOISTURE AND PRECIP CHANCES TO THE AREA STARTING FRIDAY AND CONTINUING IN SOME FASHION INTO SUNDAY WHILE THE GFS REMAINS MOSTLY DRY EXCEPT FOR SMALL POPS SATURDAY NIGHT AND EARLY SUNDAY THAT COULD CAUSE RAIN OR SNOW SHOWERS FOR PARTS OF N GA. AM STICKING WITH THE GFS FOR NOW BUT CONFIDENCE IS ZERO. && .HYDROLOGY... FORECAST RAINFALL FOR THE NEXT 24 HOURS(TODAY/TONIGHT)IN THE 1/4 TO 1 INCH RANGE AND TARGETING CENTRAL GA. RAINFALL CONTINUES TO TARGET CENTRAL GA ON TUESDAY WITH AMOUNTS IN THE 1/4 TO 3/4 INCH RANGE EXPECTED. CONDITIONS WILL BE MONITORED FOR SIGNIFICANT FLOOD POTENTIAL. && .AVIATION... .LIFR/IFR CEILINGS AND VISIBILITY PERSISTING THROUGH MUCH OF THE DAY. DENSE FOG THIS MORNING GRADUALLY IMPROVING TO AROUND 3 SM BY LATE MORNING. RAIN DEVELOPING BY 18Z WITH A FEW THUNDERSTORMS AFTER 18Z. WINDS LIGHT AND VARIABLE THIS MORNING...BECOMING SOUTHEAST 5 TO 10 MPH AFTER 15Z. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 57 51 62 38 57 / 40 80 50 5 5 ATLANTA 58 54 60 37 55 / 50 80 60 5 5 BLAIRSVILLE 61 46 52 31 51 / 20 70 30 5 5 CARTERSVILLE 59 51 58 34 54 / 40 70 30 5 5 COLUMBUS 68 60 65 44 60 / 70 90 80 20 5 GAINESVILLE 58 51 57 36 56 / 30 70 30 5 5 MACON 65 59 67 43 61 / 60 90 80 20 5 ROME 60 50 57 34 53 / 30 70 30 5 5 PEACHTREE CITY 58 53 61 35 57 / 60 80 60 10 5 VIDALIA 69 62 72 50 60 / 50 70 80 50 5 && .FFC WATCHES/WARNINGS/ADVISORIES... DENSE FOG ADVISORY UNTIL 10 AM EST THIS MORNING FOR ALL N AND CENTRAL GA. && BDL 41
Hazardous weather outlook, Dec 14, 12:53 PM EST, 6 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1253 PM EST MON DEC 14 2009 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-151200- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1253 PM EST MON DEC 14 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT A FEW THUNDERSTORMS POSSIBLE THIS AFTERNOON AND TONIGHT. .SYNOPSIS... A WARM FRONT ACROSS SOUTH GEORGIA WILL SLOWLY DRIFT NORTHWARD THIS AFTERNOON AND OVERNIGHT AS A COLD FRONT PUSHES ACROSS THE MISSISSIPPI VALLEY THIS EVENING...THEN PUSHES INTO THE STATE EARLY TUESDAY MORNING. .PRIMARY HAZARDS... PATCHY DENSE FOG WILL CONTINUE TO BE A HAZARD ACROSS MUCH OF CENTRAL AND NORTH GEORGIA THIS AFTERNOON AND OVERNIGHT AHEAD OF THE WARM FRONT. THE THREAT OF THUNDERSTORMS EXISTS FROM MID AFTERNOON THROUGH TONIGHT...AND MAINLY ALONG AND SOUTH OF A ROME TO ATHENS LINE. OCCASIONAL CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH WILL BE THE MAIN THREATS ASSOCIATED WITH ANY THUNDERSTORM THAT DEVELOPS. .DISCUSSION... WEAK PRESSURE GRADIENT AND ABUNDANT LOW LEVEL MOISTURE WILL KEEP THE THREAT OF PATCHY DENSE FOG IN OVER MUCH OF CENTRAL AND NORTH GEORGIA THIS AFTERNOON AND TONIGHT. A FEW THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT AS AN UPPER SHORT WAVE MOVES ALONG THE GULF COAST...PROVIDING SOME LIFT AND INSTABILITY. STABILITY PARAMETERS WILL REMAIN MARGINAL AND ANY THUNDERSTORMS THAT DEVELOP SHOULD REMAIN BELOW SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE POSSIBLE FOR NORTH AND CENTRAL GEORGIA ON TUESDAY. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Dec 14, 3:07 PM EST, 4 hours 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 307 PM EST MON DEC 14 2009 GAZ090-091-102-103-142100- 307 PM EST MON DEC 14 2009 ...SIGNIFICANT WEATHER ALERT FOR VERY HEAVY RAIN AND MINOR FLOODING IN WEBSTER...STEWART...CHATTAHOOCHEE AND MARION COUNTIES UNTIL 400 PM EST... AT 304 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF VERY HEAVY RAINFALL ACROSS STEWART...CHATTAHOOCHEE AND WESTERN MARION COUNTIES. RAINFALL AMOUNTS UP TO 1.5 INCHES HAS ALREADY FALLEN SINCE 2 PM. ANOTHER AREA OF VERY HEAVY RAIN IS EXPECTED TO MOVE IN FROM THE WEST THROUGH 400 PM EST. ADDITIONAL RAINFALL AMOUNTS AROUND AN INCH CAN BE EXPECTED ACROSS WEBSTER...STEWART...CHATTAHOOCHEE AND MARION COUNTIES THROUGH 4OO PM...INCLUDING AREAS AROUND OMAHA...PROVIDENCE CANYON STATE PARK...FLORENCE MARINA STATE PARK...LUMPKIN...WESTVILLE...FORT BENNING...RICHLAND...CUSSETA AND SEMINOLE. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE VISIBILITIES. FLOODING OF SMALL CREEKS AND STREAMS AS WELL AS POOR DRAINAGE AREAS IS ALSO EXPECTED. IF YOU SEE WATER OVER THE ROAD...TURN AROUND AND DONT DROWN. IF YOU SEE SIGNIFICANT FLOODING...PLEASE CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
Special weather statement, Dec 14, 6:12 PM EST, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 612 PM EST MON DEC 14 2009 GAZ104-105-150000- 612 PM EST MON DEC 14 2009 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN EASTERN SUMTER AND DOOLY COUNTIES UNTIL 700 PM EST... AT 611 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER METHVINS...MOVING EAST AT 20 MPH. WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS SUMTER AND DOOLY COUNTIES THROUGH 700 PM EST. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE LAMAR...METHVINS...FLINT RIVER WMA...DRAYTON...LILLY... RICHWOOD AND VIENNA. SIGNIFICANT WEATHER ALERTS ARE ISSUED FOR WINDS UP TO 50 MPH...HAIL LESS THAN THE SIZE OF PENNIES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING.
Local storm report, Dec 14, 6:15 PM EST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
615 PM EST MON DEC 14 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM TSTM WND DMG AMERICUS 32.07N 84.23W
12/14/2009 SUMTER GA LAW ENFORCEMENT
TREE DOWN ON A HOUSE ON OGLETHORPE STREET WITH PEOPLE
TRAPPED INSIDE. SEVERAL REPORTS OF FUNNEL CLOUDS.
&&
TDPThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 14, 8:14 PM EST | Flash Flood Warning | FFC | Crisp | 6 hr |
| Dec 14, 10:13 PM EST | River Flood Warning | FFC | Montgomery, Telfair, Wheeler | 16 days |
| Dec 15, 1:09 AM EST | Flash Flood Warning | FFC | Sumter | 6 hr |
| Dec 15, 1:40 AM EST | River Flood Warning | FFC | Bleckley, Pulaski | 11 days |
| Dec 15, 1:40 AM EST | River Flood Warning | FFC | Montgomery, Treutlen, Wheeler | 20 days |
| Dec 15, 7:24 AM EST | Flash Flood Warning | FFC | Sumter | 3 hr |
| Dec 15, 4:03 PM EST | River Flood Warning | FFC | Pulaski | 35 hr |
| Dec 15, 4:03 PM EST | River Flood Warning | FFC | Sumter | 9 hr |
Nearby
Areal Flood Warnings in Georgia, 2009Every areal flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.